Turán, involution and shifting

Gil Kalai, Eran Nevo

Research output: Contribution to journalArticlepeer-review


We propose a strengthening of the conclusion in Turán’s (3,4)-conjecture in terms of algebraic shifting, and show that its analogue for graphs does hold. In another direction, we generalize the Mantel–Turán theorem by weakening its assumption: for any graph G on n vertices and any involution on its vertex set, if for any 3-set S of the vertices, the number of edges in G spanned by S, plus the number of edges in G spanned by the image of S under the involution, is at least 2, then the number of edges in G is at least the Mantel–Turán bound, namely the number achieved by two disjoint cliques of sizes n2 rounded up and down.

Original languageAmerican English
Pages (from-to)367-378
Number of pages12
JournalAlgebraic Combinatorics
Issue number3
StatePublished - 2019

Bibliographical note

Publisher Copyright:
© The journal and the authors, 2019.


  • Shifting
  • Threshold graphs
  • Turán’s (3,4)-conjecture


Dive into the research topics of 'Turán, involution and shifting'. Together they form a unique fingerprint.

Cite this